Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 5, 2007, 4:29 PM CDT for Jefferson County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2007, 4:29 PM CDT (21:29 UTC)
- Expired
- May 5, 2007, 5:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 2:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:07 PM CDT, 22 minutes earlier.
Area forecast discussion, May 5, 4:07 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
407 PM CDT SAT MAY 5 2007
.DISCUSSION...
SHORT TERM CONCERNS WILL BE ONGOING SEVERE WEATHER WITH PDS
TORNADO WATCHES POSTED IN OUR CWA AND IN THE MIDST OF SVR/TOR
WARNINGS.
LATEST SFC ANALYIS HAD LOW PRES CENTERED NR LBF EXTENDING WWD INTO
ERN CO. THE WRMFNT EXTENDS ACR CNTRL NEB INTO NE NEB AND SW IA
WITH THE DRYLINE OVR WRN KS. THE MOST ACTIVE PORTION OF THE
FORECAST AREA HAS GENERALLY BEEN N FROM OLU TO LNK TO HARLAN.
INSTABILITY WILL CONTINUE TO BE FAVORABLE ACROS THE FCST OF THE
FCST AREA...HOWEVER...PER THE 18Z OAX SOUNDING...A CAP HAS THUS
FAR HELD CONVECTION ACRS THE SE PORTION OF THE FCST AREA BACK.
EXPECT THE THREAT FOR SEVERE STORMS WITH LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING WINDS POSSIBLE THIS EVENING. THE SHEAR
REMAINS HIGH THIS EVENING...THEN DECREASES AFTER
MIDNIGHT...THEREFORE EXPECT THE SEVERE THREAT TO BECOME MORE
ISOLATED LATER TONIGHT. HOWEVER STORMS WITH HEAVY RAIN AND
ISOLATED TO CONTINUE. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN
OVERNIGHT...AND THIS SHOULD ALSO AID IN TSRA DEVLOPMENT AND HEAVY
RAIN. THE MID TROPOSPHERIC TROF REMAINS TO THE WEST THROUGH
TUESDAY. THE SFC FRONT REMAINS OVR WRN NEB SUN. THIS FRONT DOES
NOT PROGRESS INTO ERN NEB UNTIL MON.
IN ADDITION TO THE SEVERE WEATHER...EXPECT WINDY CONDITIONS INTO
EARLY THIS EVENING. WITH HIGHER PRECEDENT HEADLINES IN PLACE...DO
NOT HAVE WIND ADVISORY GOING. DUE TO LOCALIZED RAINFALL OF 1 TO 3
INCHES TODAY AND ADDITIONAL 1 TO 3 INCHES POSSIBLE TONIGHT. OPTED
TO GO WITH A FLASH FLOOD WATCH THROUGH NOON SUNDAY. 3/6HR GUID IS
MOSTLY BETWEEN 1.5 TO 2.5 INCHES AND SEVERAL PLACES HAVE REPORTED
LOWLAND FLOODING AND STREAM RUNNING NEAR BANKFULL. FF THREAT WILL
CONTINUE INTO MONDAY...BUT WILL HOLD OFF ON EXTENDING WATCH FOR NOW.
NOTE...EXCESSIVE DAY1 RAINFALL RISK IN THE MOD CATEGORY BY HPC FOR
MOST OF THE CWA.
DID NOT MAKE SIG CHANGES TO EXTENDED DUE TO SEVERE WEATHER SITUATION.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
ZAPOTOCNYHazardous weather outlook, May 5, 3:30 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT SAT MAY 5 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-052330- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 330 PM CDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR EASTERN NEBRASKA AND PARTS OF SOUTHWEST IOWA INTO THIS EVENING. THUNDERSTORMS ALONG AND WEST OF HIGHWAY 81 AT MID AFTERNOON SHOULD DEVELOP EASTWARD INTO THIS EVENING. STORMS COULD PRODUCE STRONG WINDS AND HAIL. IN ADDITION... BECAUSE OF VERY STRONG VERTICAL WIND SHEAR...SOME TORNADOES ARE ALSO POSSIBLE. THE ATMOSPHERE IS VERY MOIST AND UNSTABLE. THE THREAT FOR HAIL PRODUCING STORMS SHOULD CONTINUE PAST MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH AT LEAST MONDAY MORNING. SEVERE THUNDERSTORMS WITH LARGE HAIL OR TORNADOES WILL AGAIN BE POSSIBLE ON SUNDAY OR SUNDAY EVENING...WITH HEAVY RAIN PRODUCING LOCALIZED FLOODING POSSIBLE. THERE IS AT LEAST A SLIGHT CHANCE FOR MORE THUNDERSTORMS AT JUST ABOUT ANY TIME THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY ACROSS EASTERN NEBRASKA. MILLER
In the hours before
Local storm report, May 5, 1:22 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
122 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL CROFTON 42.73N 97.50W
05/05/2007 M1.00 INCH KNOX NE CO-OP OBSERVER
&&
LANDSVORKLocal storm report, May 5, 2:41 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
241 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 7 NW FORDYCE 42.77N 97.46W
05/05/2007 M1.00 INCH CEDAR NE PUBLIC
&&
MILLERLocal storm report, May 5, 2:51 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
251 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 2 SE CEDAR RAPIDS 41.54N 98.12W
05/05/2007 E0.75 INCH BOONE NE PUBLIC
&&
LANDSVORKLocal storm report, May 5, 2:59 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
259 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 4 N CEDAR RAPIDS 41.62N 98.15W
05/05/2007 E0.88 INCH BOONE NE EMERGENCY MNGR
&&
LANDSVORKLocal storm report, May 5, 3:48 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
348 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TSTM WND DMG 3 SW CENTER 42.58N 97.92W
05/05/2007 KNOX NE PUBLIC
4 INCH DIAMETER TREE LIMBS DOWN.
&&
KLISHLocal storm report, May 5, 3:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
356 PM CDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TORNADO 4 ESE NIOBRARA 42.73N 97.96W
05/05/2007 KNOX NE LAW ENFORCEMENT
&&
KLISHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 1:54 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 18 min |
| May 5, 2:46 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Platte | 44 min |
| May 5, 5:56 AM CDT | Severe Thunderstorm Warning | OAX | Gage | 34 min |
| May 5, 9:48 AM CDT | Severe Thunderstorm Warning | OAX | Burt | 27 min |
| May 5, 11:32 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 28 min |
| May 5, 11:49 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison | 41 min |
| May 5, 12:22 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 38 min |
| May 5, 12:38 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 37 min |
| May 5, 1:09 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 21 min |
| May 5, 2:32 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 28 min |
| May 5, 3:30 PM CDT | Tornado Warning | OAX | Knox | 45 min |
| May 5, 3:38 PM CDT | Flash Flood Watch | OAX | Antelope, Boone, Burt, Butler, Cass, Cedar and 24 more | 32 hr |
| May 5, 3:45 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 30 min |
| May 5, 3:58 PM CDT | Severe Thunderstorm Warning | OAX | Antelope | 47 min |
| May 5, 4:09 PM CDT | Tornado Warning | OAX | Knox | 20 min |
| May 5, 4:31 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 29 min |
| May 5, 4:36 PM CDT | Tornado Warning | OAX | Pierce | 24 min |
| May 5, 4:39 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 51 min |
| May 5, 4:51 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 39 min |
| May 5, 4:59 PM CDT | Tornado Warning | OAX | Pierce | 16 min |
| May 5, 5:05 PM CDT | Tornado Warning | OAX | Knox | 55 min |
| May 5, 5:07 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Platte | 38 min |
| May 5, 5:12 PM CDT | Tornado Warning | OAX | Saline | 33 min |
| May 5, 5:25 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 53 min |
| May 5, 5:34 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 56 min |
| May 5, 5:43 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 22 min |
| May 5, 5:53 PM CDT | Flash Flood Warning | OAX | Lancaster, Saline | 3 hr |
| May 5, 6:09 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 66 min |
| May 5, 6:20 PM CDT | Flash Flood Warning | OAX | Saunders | 3 hr |
| May 5, 6:27 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 33 min |
| May 5, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Washington | 44 min |
| May 5, 10:08 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 37 min |
| May 5, 10:44 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 31 min |
| May 5, 6:42 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 23 min |
| May 5, 6:51 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.